U.S. doctors online nowAsk doctors free
Liverpool, NY
A 49-year-old female asked:

3.5 mos lips peel daily. deep red like sunburn. other times swell, weep and scab. tingle and burn. tried vaseline, antibiotic oint & pills, claritin (loratadine). ?

1 doctor answer3 doctors weighed in
Dr. John Chiu
Allergy and Immunology 58 years experience
Irritant: I have seen a few patients who have similar symptoms after using whitening toothpaste. If you do use it, consider stopping its use. Consider stopping using lipstick for a couple of weeks if whitening toothpaste does not apply in your case. Other potential causes? Mouthwash and any other chemical product used in the mouth,
Dr. John Chiu
Dr. John Chiu commented
Allergy and Immunology 58 years experience
Provided original answer
If the above does not apply to you ,consider mouth or facial preparations used by your partner as well.
Aug 2, 2016
Last updated Nov 28, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.